Hail, Lamb
- When
- June 13, 5:06 PM CST
- Where
- Lamb County, Littlefield
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.917, -102.317
12 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 13, 2:59 PM CST, 2 hours 7 minutes earlier.
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 359 PM CDT FRI JUN 13 2003 DAY ONE... THUNDERSTORMS CONTINUE TO EXPLODE ALONG OLD OUTFLOW BOUNDARY FROM THE NORTHERN PERMIAN BASIN INTO THE BIG COUNTRY THIS AFTERNOON...AND HAVE EVOLVED INTO A MCS CURRENTLY CENTERED NEAR ABILENE. ALTHOUGH MAIN SHOW WILL CONTINUE TO BE FOCUSED IN THIS VICINITY THROUGHOUT THE AFTERNOON AND EVENING...WILL NEED TO KEEP AN EYE OUT FOR STORM DEVELOPMENT ACROSS THE SOUTHERN CWFA. VISIBLE SATELLITE REVEALS MCS HAS SPAWNED AN OUTFLOW BOUNDARY SEEN MOVING WEST FROM NEAR CROSBYTON TO LAMESA. MAIN PROBLEM FOR STORM INITIATION IS THAT SFC TEMPS HAVE REMAINED TOO COOL THRU MID AFTERNOON. ANOTHER LOCATION THAT BEARS WATCHING WILL BE ALONG SURFACE TROUGH LOCATED FROM THE EASTERN OKLAHOMA PANHANDLE INTO WEST CENTRAL OKLAHOMA. LATEST MESOETA STILL HINTING AT PRECIP IN THIS AREA THIS EVENING THEN POSSIBLY SKIRTING ACROSS THE NE CWFA. APPEARS THAT BEST SHOT OF STORMS FOR MOST OF THE REGION MAY COME THIS EVENING AND OVERNIGHT AS CURRENT CONVECTION OVER NEW MEXICO MOVES EAST-SOUTHEAST. UPPER FLOW WILL BECOME NORTHWEST AND STRENGTHEN OVERNIGHT INTO SATURDAY AS SHORTWAVE MOVES ACROSS WEST TEXAS AND H50 RIDGE AMPLIFIES OVER THE DESERT SOUTHWEST. A MOIST EASTERLY UPSLOPE FLOW WILL PERSIST ACROSS THE AREA KEEPING THE DRYLINE WEST OF THE AREA. CHANCE OF STORMS AGAIN WARRANTED WITH NUMEROUS OUTFLOWS IN THE AREA...WEAK IMPULSES IN NORTHWEST FLOW...AND AMPLE LOW LEVEL MOISTURE. SEVERE STORMS ALSO A POSSIBILITY WITH DEEP LAYER SHEAR IN PLACE. SEE SWODY2 FOR MORE INFO. FCSTID = 21 DAYS TWO THROUGH SEVEN... NORTHWEST TO NORTHERLY FLOW DEVELOPING SATURDAY NIGHT INTO SUNDAY WITH ENOUGH INSTABILITY AND SHEAR OVER THE VERY MOIST AIRMASS TO CONTINUE A SLIGHT SEVERE THREAT SUNDAY NIGHT. APPEARS ACTIVITY MAY HUG THE MOUNTAINS MORE SO THAN TODAY WITH WESTERN ZONES PERHAPS HAVING A SLIGHTLY BETTER CHANCE THAN EASTERN...BUT NOT SIGNIFICANT AT THIS POINT. UPPER LOW THEN DROPPING INTO THE SOUTHERN PLAINS SUNDAY WITH QUITE A BIT OF RUN TO RUN VARIATION ON LOCATION. LATEST RUNS SUGGEST IT WILL BE FURTHER EAST OVER EASTERN OKLAHOMA AND WESTERN ARKANSAS. THIS MAY HASTEN WARMING BY THE MIDDLE OF NEXT WEEK. IN THE MEAN TIME A COOL AND DAMP NORTHERLY FLOW WILL PREVAIL FROM THE END OF THE WEEKEND INTO EARLY NEXT WEEK WITH A GRADUAL TEMPERATURE CLIMB. PRECIPITATION CHANCES GRADUALLY ENDING BY MONDAY AS FLOW SHOULD BECOME TOO NORTHERLY TO MOVE CONVECTION OFF THE ROCKIES. RIDGE PROXIMITY BY THE MIDDLE TO END OF NEXT WEEK SUGGESTS PROBABLY TOO MUCH WARMING IN MID LEVELS FOR CONVECTION. SO WILL CONTINUE PREVIOUS TRENDS FOR A DRY PERIOD. MCQUEEN/05 FRIONA 61 82 60 84 / 40 30 40 20 TULIA 64 81 61 84 / 60 30 40 20 PLAINVIEW 65 82 62 85 / 50 30 40 20 LEVELLAND 64 85 63 85 / 40 30 30 20 LUBBOCK 65 84 63 86 / 40 30 40 20 BROWNFIELD 65 86 64 86 / 40 30 30 20 CHILDRESS 66 84 65 88 / 60 30 40 20 SPUR 67 84 66 87 / 60 30 40 20 ASPERMONT 67 84 66 88 / 60 30 40 20 .LBB...NONE.
TXZ021>044-140000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1136 AM CDT FRI JUN 13 2003 THIS IS A HAZARDOUS WEATHER OUTLOOK FOR THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS THIS AFTERNOON AND TONIGHT. THIS AREA IS GENERALLY EAST OF A DIMMITT TO MORTON TO BROWNFIELD LINE. THE REMAINDER OF THE AREA HAS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE AIRMASS ACROSS THE AREA IS EXPECTED TO BECOME EXTREMELY UNSTABLE AS TEMPERATURES WARM INTO THE MIDDLE TO UPPER 80S AND AS LOW LEVEL MOISTURE HOLDS IN ACROSS THE AREA. IN ADDITION...A COUPLE OF SIGNIFICANT OUTFLOW BOUNDARIES IN AND SOUTH OF THE AREA ARE EXPECTED TO FOCUS THUNDERSTORM INITIATION BY THE MID-AFTERNOON HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THE STORMS THAT DEVELOP. THE WIND STRUCTURE IN THE LOWEST LEVELS OF THE ATMOSPHERE MAY ALSO BE CONDUCIVE TO THE DEVELOPMENT OF AN ISOLATED TORNADO. THE STORMS THAT DEVELOP THIS AFTERNOON AND TONIGHT ARE EXPECTED TO BE SLOW MOVING. THIS COMBINED WITH ABUNDANT MOISTURE IN THE ATMOSPHERE MAY RESULT IN AREAS OF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... THE UNSTABLE AIRMASS...NUMEROUS OUTFLOW BOUNDARIES AND A COLD FRONT IN THE AREA WILL CONTINUE THE THREAT OF SEVERE THUNDERSTORMS INTO SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT.
TXZ033>035-039>044-132300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1228 PM CDT FRI JUN 13 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 533 UNTIL 600 PM CDT FRIDAY EVENING FOR THE FOLLOWING COUNTIES: IN TEXAS THIS WATCH INCLUDES 10 COUNTIES... IN NORTHWEST TEXAS: COCHRAN... HOCKLEY... KENT... LUBBOCK... LYNN... STONEWALL... TERRY... YOAKUM... AND GARZA THIS INCLUDES THE CITIES OF ASPERMONT... BROWNFIELD... CLAIREMONT... DENVER CITY... DICKENS... LEVELLAND... MORTON... PLAINS... POST... SLATON... LUBBOCK... AND TAHOKA. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE ARAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The Lubbock radar (KLBB), 55 km away, was scanning. The volume nearest the first event began at 23:04 UTC.
12 hail, 2 thunderstorm wind. Local standard time, as filed.
The Littlefield PD reported baseball size hail.
The West Texas Mesonet station south of town measured a 59 mph thunderstorm wind gust.
The West Texas Mesonet station northeast of town measured a 69 mph thunderstorm wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367892, 5367893, 5367891, 5367894, 5368210, 5367895, 5367896, 5367897, 5367898, 5368206, 5368208, 5367899, 5368207, 5368209.